Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 220, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 29, 2005, 4:12 AM CDT for Murray County, Nobles County, Pipestone County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2005, 4:12 AM CDT (09:12 UTC)
- Expired
- Jun 29, 2005, 5:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
Counties Murray County, MN, Nobles County, MN, Pipestone County, MN
The radar
The Sioux Falls radar (KFSD), 65 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1880 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFSD 290913
SVRFSD
MNC101-105-117-291000-
/O.NEW.KFSD.SV.W.0220.050629T0912Z-050629T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
412 AM CDT WED JUN 29 2005
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MURRAY COUNTY IN SOUTHWEST MINNESOTA
NORTHWEST NOBLES COUNTY IN SOUTHWEST MINNESOTA
EASTERN PIPESTONE COUNTY IN SOUTHWEST MINNESOTA
* UNTIL 500 AM CDT
* AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF TROSKY...TO
EDGERTON TO 7 MILES WEST OF LISMORE...OR ALONG A LINE EXTENDING
FROM PIPESTONE TO 9 MILES NORTHEAST OF LUVERNE. THE LINE OF STORMS
WAS MOVING NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LISMORE AROUND 420 AM CDT
HOLLAND...WOODSTOCK AROUND 425 AM CDT
WILMONT...LAKE WILSON...CHANDLER AROUND 435 AM CDT
RUTHTON AROUND 445 AM CDT
SLAYTON...CURRENT LAKE AROUND 455 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 58 MPH...LARGE HAIL...HEAVY RAINS AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4386 9627 4387 9607 4364 9606 4384 9567
4419 9569 4419 9639
$$
JH4 follow-up statements
000
WWUS53 KFSD 290934
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
434 AM CDT WED JUN 29 2005
MNC101-105-117-291000-
/O.CON.KFSD.SV.W.0220.000000T0000Z-050629T1000Z/
PIPESTONE MN-MURRAY MN-NOBLES MN-
434 AM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 AM CDT FOR
NORTHWEST NOBLES...MURRAY AND EASTERN PIPESTONE COUNTIES...
AT 434 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF HOLLAND
TO 7 MILES SOUTHEAST OF EDGERTON...OR ALONG A LINE EXTENDING FROM 9
MILES NORTH OF PIPESTONE TO 16 MILES NORTHEAST OF LUVERNE...MOVING
NORTHEAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WOODSTOCK AROUND 440 AM CDT
CHANDLER AROUND 445 AM CDT
LAKE WILSON AROUND 450 AM CDT
RUTHTON...IONA AROUND 455 AM CDT
HADLEY...CURRENT LAKE...SLAYTON AROUND 500 AM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4386 9627 4387 9607 4364 9606 4384 9567
4419 9569 4419 9639
$$
JH000
WWUS53 KFSD 290953
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
452 AM CDT WED JUN 29 2005
MNC101-105-117-291000-
/O.CON.KFSD.SV.W.0220.000000T0000Z-050629T1000Z/
PIPESTONE MN-MURRAY MN-NOBLES MN-
452 AM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 AM CDT FOR
NOBLES...MURRAY AND PIPESTONE COUNTIES...
AT 452 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF WOODSTOCK TO 6 MILES SOUTHEAST
OF CHANDLER...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF
PIPESTONE TO 12 MILES SOUTHWEST OF SLAYTON...MOVING NORTHEAST AT 25
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HADLEY...IONA AROUND 500 AM CDT
LAT...LON 4419 9639 4385 9605 4374 9605 4384 9567
4419 9569
$$
JH000
WWUS53 KFSD 290953 CCA
SVSFSD
SEVERE WEATHER STATEMENT...CORRECTED COUNTY PORTIONS
NATIONAL WEATHER SERVICE SIOUX FALLS SD
452 AM CDT WED JUN 29 2005
MNC101-105-117-291000-
/O.CON.KFSD.SV.W.0220.000000T0000Z-050629T1000Z/
PIPESTONE MN-MURRAY MN-NOBLES MN-
452 AM CDT WED JUN 29 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 AM CDT FOR
NORTHWEST NOBLES...MURRAY AND EASTERN PIPESTONE COUNTIES...
AT 452 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF WOODSTOCK TO 6 MILES SOUTHEAST
OF CHANDLER...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF
PIPESTONE TO 12 MILES SOUTHWEST OF SLAYTON...MOVING NORTHEAST AT 25
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HADLEY...IONA AROUND 500 AM CDT
LAT...LON 4419 9639 4385 9605 4374 9605 4384 9567
4419 9569
$$
JH000
WWUS53 KFSD 290959
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
459 AM CDT WED JUN 29 2005
MNC101-105-117-291010-
/O.EXP.KFSD.SV.W.0220.000000T0000Z-050629T1000Z/
PIPESTONE MN-MURRAY MN-NOBLES MN-
459 AM CDT WED JUN 29 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWEST NOBLES...MURRAY
AND EASTERN PIPESTONE COUNTIES EXPIRES AT 500 AM CDT...
THE WARNING HAS EXPIRED. THE STORM HAS WEAKENED AND IS NO LONGER
SEVERE.
LAT...LON 4419 9639 4385 9605 4374 9605 4384 9567
4419 9569
$$
JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:53 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 29, 1:53 AM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 153 AM CDT WED JUN 29 2005 .DISCUSSION... WL WRITE AN EARLY DISC IN CASE CONVECTION BREAKS OUT A BIT LATER. CURRENTLY...SOME TS HAS FIRED RIGHT ALONG I 90 BETWEEN KMHE AND KFSD. THIS IS ASSOCIATED WITH THE VERY STRONG H85 WMFNT LIFTING NWD AND ON THE NOSE OF THE H7 CAP. YESTERDAY THE NAM HAD PROGGED A VERY STRONG 50KT WIND AT 6 KM FOR RIGHT NOW...HOWEVER REALITY FM AREA RAOBS AND PROFILERS SHOW THE 6 KM WIND AT ONLY 15 TO 25 KTS. THIS GOES QUITE AWAYS IN EXPLAINING THE LACK OF UPPER FORCING IN KEEPING THE CONVECTION FM GETTING OUT OF CONTROL TONIGHT...AT LEAST SO FAR. AS TIME PROGRESSES OVER THE NEXT 6 HRS...A VERY STRONG H7 THERMAL RIDGE SHOOTS NWD INTO THIS FA...AFFECTING ALL AREAS IN THE FA EXCEPT OUR FAR N AND FAR E. WITH GOING CONVECTION IN WRN NEB...OPTED TO PUT IN CHC POPS OVER THE FAR WRN CWFA BETWEEN 11Z AND 14Z...WITH SLGT CHC POPS ACROSS OUR N WHERE THE CAP HAS THE LEAST AFFECT AND ALONG THE DEPARTING WMFNT. THIS AFTN...STRONG UPPER TROF AND ASSOCIATED CDFNT WL MOV EWD ACROSS THIS AREA. THE MAIN STORY HERE HAS BEEN A SLOWER MOVEMENT WITH THE SFC FNT. STRONG JET STREAK FOR THIS TIME OF YEAR AT THE BASE OF THE UPPER TROF WITH 40 TO 45 KT WINDS AT 6 KM PROGGED IN OUR WRN CWFA...AND 50 TO 60 KTS IN OUR ERN HALF...BOTH PER THE NAM. NOT SURE IF I TRUST THESE SPPEDS ATTM...BUT IT IS A STRONG UPPER TROF. IF THESE WINDS DO PAN OUT...DEFINITE SVR CHCS WL BE IN THE OFFING OVR THE ERN CWFA THIS AFTN...LINGERING IN THE FAR E EARLY THIS EVENING WITH DEEP LYR DIR SHEAR AND STRONG INSTABILITY. WAVE QUICKLY EXITS AFTER EVENING TONIGHT. NW FLOW BOTH ALOFT AND AT THE SFC TAKES OVER ON THU WITH BREEZY CONDS AND WL MIXED AIR. NAM CONTS TO SHOW HIGH LVLS OF H85 RH ON THU OVER MUCH OF OUR N AND ERN PTNS OF THE FA ASSOCIATED WITH CAA STRATOCU. NEXT WX FEATURE TO LOOK AT IS LATE FRI NIGHT...WITH RETURN FLOW BEGINNING ALONG WITH STRONG H85 WAA THRU THE WRN HALF OF THE FA. H7-H5 LAPSE RATES ARE BEGINNING TO STEEPEN UP SOMEWHAT...SO KEPT CHCS OF TS GOING THRU THE WRN HALF OF THE FA AFTER MIDNIGHT. HAVE NOT LOOKED CLOSELY AT TEMPS YET...BUT QUICK GLANCE AT THE H85 TEMPS EARLIER ON THE MODELS WL GIVE NO MAJOR CHANGES TO GOING FCST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jun 29, 4:10 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 410 AM CDT WED JUN 29 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 410 AM CDT WED JUN 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A SMALL RISK OF A SEVERE STORM EARLY THIS MORNING... PRIMARILY IN SOUTHWEST MINNESOTA WHERE THE MAIN THREAT IS DIME TO QUARTER SIZED HAIL...AND WINDS UP TO 60 MPH. THIS AFTERNOON...A COLD FRONT WILL MOVE THROUGH THIS AREA. THERE IS A MODERATE RISK OF SEVERE WEATHER ALONG AND EAST OF A LINCOLN COUNTY MINNESOTA...TO IDA COUNTY IOWA LINE FROM ABOUT 4 PM TO 7 PM. IN THE MODERATE RISK AREA...HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS TO 75 MPH ARE POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM ABOUT 2 PM TO 5 PM JUST WEST OF THE MODERATE RISK AREA...INCLUDING THE I 29 CORRIDOR AND THE YANKTON VICINITY. IN THE SLIGHT RISK AREA...HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 2 PM LASTING TO ABOUT 7 PM EARLY THIS EVENING. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:38 AM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 39 min |
| Jun 29, 6:02 AM CDT | Severe Thunderstorm Warning | FSD | Jackson | 28 min |
| Jun 29, 4:48 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 27 min |
| Jun 29, 4:54 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 36 min |
| Jun 29, 5:08 PM CDT | Severe Thunderstorm Warning | FSD | Murray | 52 min |
| Jun 29, 5:11 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 42 min |
| Jun 29, 5:21 PM CDT | Tornado Warning | FSD | Lyon | 24 min |
| Jun 29, 5:43 PM CDT | Tornado Warning | FSD | Lyon | 34 min |
| Jun 29, 5:46 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 44 min |
| Jun 29, 6:20 PM CDT | Tornado Warning | FSD | Cottonwood | 25 min |
| Jun 29, 6:39 PM CDT | Tornado Warning | FSD | Cottonwood | 37 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.